Alert archive / New Jersey / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS New York, NY

June 29, 2006Hudson County, New Jersey; Richmond County, New York

NWS New York, NY issued this flash flood warning at Jun 29, 2006, 6:24 PM EDT for Hudson County, New Jersey; Richmond County, New York. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2006, 6:24 PM EDT (22:24 UTC)
Expired
Jun 29, 2006, 8:30 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Hudson County, NJ, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:00 PM EDTFLASH FLOODJersey City, NJCARS SUBMERGED BY FLOWING WATER
Jun 29, 7:00 PM EDTFLASH FLOODJersey City, NJCARS SUBMERGED BY FLOWING WATER. RESCUES PERFORMED.
Jun 29, 7:15 PM EDTFLASH FLOODHuguenot, NYCARS SUBMERGED BY FLOWING WATER
Jun 29, 7:15 PM EDTFLASH FLOODHuguenot, NYCARS SUBMERGED BY FLOWING WATER. RESCUES PERFORMED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 292226
FFWOKX
NJC017-NYC085-300030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
624 PM EDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHMOND COUNTY IN SOUTHEAST NEW YORK...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 830 PM EDT...

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  CITY...SECAUCUS...JERSEY CITY AND HOBOKEN.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE OCCURRING WITH 
THUNDERSTORMS TRAINING OVER THE AREA...WITH RAINFALL AMOUNTS OF 2 TO 
3 INCHES POSSIBLE IN THE WARNED AREA THROUGH 830 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4052 7430 4049 7421 4070 7400 4084 7405

$$

NV
1 follow-up statement
000 
WGUS71 KOKX 300002
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
758 PM EDT THU JUN 29 2006

NJC017-NYC085-300008-
HUDSON NJ-RICHMOND NY-
758 PM EDT THU JUN 29 2006

...THE FLASH FLOOD WARNING FOR RICHMOND AND HUDSON COUNTIES IS
CANCELLED...

THE LINE OF TRAINING THUNDERSTORMS RESPONSIBLE FOR THE TORRENTIAL 
DOWNPOURS HAS MOVED EAST OF THE REGION...SO THE WARNING WILL BE 
CANCELLED. 

LAT...LON 4052 7430 4049 7421 4070 7400 4084 7405

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:52 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 29, 4:52 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
452 PM EDT THU JUN 29 2006

.NEAR TERM UPDATE...ISSUED UPDATED ZONES AND MARINES TO REFLECT
SEVERE THUNDERSTORM WATCH #560 IN EFFECT UNTIL 3Z FROM
FAIRFIELD/NASSAU COUNTIES ON WEST...INCLUDING ADJACENT MARINE ZONES.

.NEAR TERM (TONIGHT)...
POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS...WITH SOME STRONG STORMS MAY BE CONTINUING ON AFTER
MIDNIGHT IN EASTERN AREAS. MODEL SOUNDINGS SHOWING AROUND
1300-2000J/KG OF CAPE OVER INLAND LOCATIONS...LOWER VALUES OVER
EASTERN LONG ISLAND AND COASTAL SE CT...THOUGH CAPES DO RISE TO
AROUND 1000J/KG EVEN THERE OVERNIGHT. APPROACHING COLD FRONT AND 7H
AND 5H SHORTWAVES WILL ACT ON THIS UNSTABLE AIR TO PRODUCE SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. STORMS WILL BECOME MORE NUMEROUS
AROUND SUNSET AND INTO THE EVENING HOURS AS THE SURFACE TO MID LEVEL
FORCING MECHANISMS MOVE CLOSER. CONVECTIVE ACTIVITY SHOULD DIE DOWN
FROM W TO E AFTER MIDNIGHT. WITH LITTLE DIRECTIONAL SHEAR BUT DECENT
SPEED SHEAR HAVE POTENTIAL FOR MULTI CELLS AND/OR ISOLATED BOW
ECHOES...BUT WINDS NOT QUITE UNIDIRECTIONAL ENOUGH (OR STRONG ENOUGH
IN LOW LEVELS) FOR A LONG SQUALL LINE(S).

FOR LOWS FOLLOWED A BLEND OF AVAILABLE MOS.

&&

.SHORT TERM (FRIDAY THROUGH SUNDAY)...
IN GENERAL NAM AND GFS WERE FAIRLY SIMILAR THROUGH THE SHORT
TERM...MAIN DIFFERENCE IS IN HANDLING OF COLD FRONT ON
SUNDAY...NAM SUGGESTS DRY PASSAGE WHILE GFS HAS UP TO A 1/4 INCH
OF QPF. THERE LEANED TOWARDS WETTER GFS...OTHERWISE FOLLOWED A BLEND.

EXCEPT FOR SLIGHT CHANCE POPS FOR EAST AREAS FRIDAY MORNING AS
FRONT IS SLOW TO CLEAR THERE...HAVE A DRY FORECAST THROUGH AROUND
MIDDAY SUNDAY. REMOVED POPS FROM FRIDAY AFTERNOON AND EVENING
ACROSS NORTHERN AREAS AS BOTH MODELS SUGGEST THAT MAIN FORCING OF
PASSING 5H SHORTWAVE WILL BE TO OUR NORTH (THANKS FOR GOOD
COORDINATION ON THIS FROM SURROUNDING OFFICES)...ESPECIALLY NOT
ENOUGH TO OVERCOME 20-35KT OF DOWNSLOPE FLOW THAT WILL PREVAIL FROM
LATE FRIDAY INTO SUNDAY MORNING. APPROACHING COLD FRONT COUPLED WITH
A 7H/5H SHORTWAVE WARRANTS CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
SUNDAY AFTERNOON.

FOR TEMPERATURES...GRADUALLY MODERATED THROUGH THE PERIOD FROM
NEAR NORMAL TOMORROW TO M-U 80S (COOLER LONG ISLAND/COASTAL
CT)...AND U80S-L90S SUNDAY.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
ONCE AGAIN A BLEND OF 0Z ECMWF AND 6Z GFS WAS FOLLOWED (LEANING
MORE TOWARDS 0Z ECMWF WEDNESDAY AND THURSDAY AS 6Z GFS WAS A BIT
SUSPECT IN ITS HANDLING OF NORTHERN STREAM ENERGY. THIS SOLUTION
IS SUPPORTED IN LARGE PART BY THE 12Z GFS.

EXPECT FRONT TO STALL OUT TO THE S/E BY MONDAY MORNING...WITH WAVES
OF LOW PRESSURE RIDING ALONG IT THROUGH TUESDAY NIGHT...PROVIDING
A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS (AFTERNOON
AND EVENINGS ONLY) DEPENDING ON PROXIMITY OF FRONT/WAVES. FRONT
FINALLY EXITS AREA FOR GOOD ON WEDNESDAY AS HIGH PRESSURE BUILDS IN
FROM THE MIDWEST WEDNESDAY AND THURSDAY KEEPING THINGS DRY FOR
MIDWEEK.

FOR TEMPERATURES FOLLOWED A BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS.

&&

.AVIATION...
UNSTABLE ATMOSPHERE WITH A FEW BOUNDARIES HAS ALLOWED
SOME CONVECTION TO FIRE UP EARLY. HOWEVER...WITH THE EXCEPTION OF
KSWF AND KHPN...THIS HAS STAYED AWAY FROM THE TERMINALS. A WEAK COLD
FRONTAL BOUNDARY WILL APPROACH THE REGION EARLY THIS EVENING...
BEFORE SLOWLY PUSHING THROUGH OVERNIGHT. WE SHOULD SEE A BAND OF
SHOWERS AND THUNDERSTORMS PUSH THROUGH JUST AHEAD OF THE FRONT...
WHICH ACCOUNTS FOR THE PREVAILING GROUP OF THUNDERSTORMS IN THE TAFS
THIS EVENING. MEANWHILE...THE TEMPO GROUP FOR THUNDERSTORMS DURING
THE LATE AFTERNOON FOR KLGA...KEWR...KTEB...KHPN AND KSWF IS FOR
CONVECTION ASSOCIATED WITH A BOUNDARY EXTENDING FROM THE CONNECTICUT
VALLEY SOUTHWEST TO NEAR NEW YORK CITY...A SECOND BOUNDARY NEARLY
ALONG THE HUDSON RIVER...AND A THIRD BOUNDARY RESULTING FROM THE
JERSEY SHORE SEA BREEZE.

CONDITIONS SHOULD IMPROVE IN MANY LOCALES OVERNIGHT AS SOMEWHAT
DRIER AIR OOZES IN ON A LIGHT NORTHWESTERLY FLOW. HOWEVER...THIS MAY
NOT BE ENOUGH FOR SOME TERMINALS TO AVOID A DROP TO MVFR VSBYS LATE
OVERNIGHT...ESPECIALLY IF SIGNIFICANT RAIN IS RECEIVED THIS EVENING.

AT THIS POINT...ONCE ANY VSBY LIMITATIONS FROM EARLY MORNING FOG
DISSIPATES...VFR ARE EXPECTED ON FRIDAY.

&&

.MARINE...
SEAS HAVE FALLEN TO BETWEEN 3 AND 5 FT AT BUOYS 44025 AND
44017...BUT STILL HAVE A SOUTHEASTERLY SWELL COMPONENT. WILL KEEP
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL LATE THIS EVENING.
AS SWELLS WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING.

A COLD FRONT WILL APPROACH FROM THE WEST...AND SLIDE ACROSS THE
WATERS TONIGHT. HIGH PRESSURE THEN BUILDS IN FOR THE END OF THE
WEEK...BEFORE ANOTHER COLD FRONT APPROACHES ON SUNDAY MOVING SOUTH
OF THE WATERS ON MONDAY.

&&

.HYDROLOGY...
NO WIDESPREAD AREA OF SIGNIFICANT (.5 INCHES OR MORE IN A 12 HOUR
PERIOD) IS EXPECTED...HOWEVER ANY GIVEN SHOWER OR THUNDERSTORM
TONIGHT OR SUNDAY THROUGH TUESDAY COULD PRODUCE LOCALLY HEAVY
RAINFALL (1 INCH PLUS) WHICH COULD CAUSE LOCALIZED FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 UNTIL 11 PM THURSDAY.

&&

NEAR TERM UPDATE...MALOIT
SHORT/LONG TERM...MALOIT
Hazardous weather outlook, Jun 29, 5:58 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
558 PM EDT THU JUN 29 2006

CTZ006>008-010>012-NYZ078>081-302200-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
558 PM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL CAUSING
NUISANCE URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND
ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH
ANY THUNDERSTORMS THROUGH TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE
REQUIRED THIS AFTERNOON AND EVENING.

CTZ005-009-NJZ002>006-011-NYZ067>077-302200-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
558 PM EDT THU JUN 29 2006

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL CAUSING NUISANCE
URBAN AND SMALL STREAM FLOODING. SOME THUNDERSTORMS MAY BE SEVERE THIS
EVENING WITH DAMAGING WINDS...HEAVY RAINFALL...AND LARGE
HAIL...ESPECIALLY BEFORE MIDNIGHT.

RIVER FLOOD WARNINGS CONTINUE FOR THE MAIN STEM DELAWARE RIVER
AFFECTING WESTERN ORANGE COUNTY...AND FOR THE RAMAPO RIVER AFFECTING
WESTERN BERGEN AND PASSAIC COUNTIES. PLEASE REFER TO THE ASSOCIATED
FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND
ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH
ANY THUNDERSTORMS THROUGH THIS EVENING. SKYWARN SPOTTER ACTIVATION
MAY BE REQUIRED THIS AFTERNOON AND EVENING.

ANZ335-338-355-302200-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
558 PM EDT THU JUN 29 2006

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HAIL AND HEAVY RAINFALL. SOME
THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH DAMAGING
WINDS...HEAVY RAINFALL...AND LARGE HAIL...ESPECIALLY BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ALSO ENCOURAGED TO REPORT THUNDERSTORM WINDS OVER 35
KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER
SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

ANZ330-302200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
558 PM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS
OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL
WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.

ANZ350-353-302200-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
558 PM EDT THU JUN 29 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT THROUGH
THIS EVENING FOR SEAS AROUND 5 FT.

THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT MAY BE CAPABLE OF PRODUCING
DAMAGING WINDS...HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS
OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL
WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 29, 2:44 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
244 PM EDT THU JUN 29 2006

NYZ069-070-291945-
NORTHERN WESTCHESTER-ROCKLAND-
244 PM EDT THU JUN 29 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
ROCKLAND AND WESTCHESTER COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR NANUET...AND MOVING
NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR UPPER NYACK BY 250 PM.
  NEAR NORTH TARRYTOWN BY 255 PM.
  NEAR OSSINING BY 300 PM.
  NEAR MOUNT KISCO BY 325 PM.

PEOPLE IN CENTRAL WESTCHESTER AND SOUTHEASTERN ROCKLAND COUNTIES...
INCLUDING THE CITIES OF ORANGEBURG...NANUET...PEARL RIVER...NYACK...
UPPER NYACK...NORTH TARRYTOWN...OSSINING AND MOUNT KISCO...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM.

NV
Special weather statement, Jun 29, 2:47 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
247 PM EDT THU JUN 29 2006

NYZ067-291915-
ORANGE-
247 PM EDT THU JUN 29 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLRIFT...OR 6 MILES NORTH OF PORT
JERVIS...AND MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE...
  6 MILES NORTHWEST OF OTISVILLE BY 255 PM.

PEOPLE IN NORTHWESTERN ORANGE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM.

NV
Special weather statement, Jun 29, 3:02 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
302 PM EDT THU JUN 29 2006

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-300400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
302 PM EDT THU JUN 29 2006

...THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED THE
NEW YORK CITY METROPOLITAN AREA...THE LOWER HUDSON VALLEY...
SOUTHWEST CONNECTICUT AND WESTERN LONG ISLAND IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THROUGH TONIGHT.

STRONG THUNDERSTORMS HAVE ALREADY MOVED ACROSS PORTIONS OF THE
LOWER HUDSON VALLEY THIS AFTERNOON...AND AN APPROACHING COLD
FRONT WILL SPARK MORE THUNDERSTORMS THROUGH TONIGHT. SOME OF
THESE THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING DAMAGING
WINDS...AND HEAVY RAIN CAUSING LOCALIZED URBAN AND SMALL STREAM
FLOODING. SOME SMALL HAIL IS ALSO POSSIBLE. THE COMBINATION OF WET
GROUND...STRONG WINDS AND ADDITIONAL RAINFALL MAY CONTRIBUTE TO
THE POSSIBILITY OF FALLING TREES OR POWER LINES.

STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR ADDITIONAL
INFORMATION...AND ANY POSSIBLE WATCHES AND WARNINGS THAT MAY BE
ISSUED LATER TODAY. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED
THROUGH TONIGHT.

MPS
Special weather statement, Jun 29, 3:07 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
307 PM EDT THU JUN 29 2006

NYZ081-292000-
SOUTHEAST SUFFOLK-
307 PM EDT THU JUN 29 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
SUFFOLK COUNTY...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MASTIC BEACH...OR 8 MILES SOUTH
OF SHIRLEY...AND MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR CENTER MORICHES BY 315 PM.
  NEAR WESTHAMPTON BY 325 PM.

PEOPLE IN CENTRAL SUFFOLK COUNTY...INCLUDING THE CITIES OF MASTIC
BEACH...MASTIC...CENTER MORICHES AND WESTHAMPTON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

NV
Local storm report, Jun 29, 4:17 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 W MOUNT KISCO         41.20N 73.75W
06/29/2006  M0.75 INCH       WESTCHESTER        NY   LAW ENFORCEMENT

            ALSO SEVERAL REPORTS OF DOWNED TREES

&&

JC
Special weather statement, Jun 29, 6:15 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
615 PM EDT THU JUN 29 2006

NJZ006-NYZ072-292315-
HUDSON-NEW YORK (MANHATTAN)-
615 PM EDT THU JUN 29 2006

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR HUDSON AND NEW
YORK COUNTIES...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR BAYONNE...AND MOVING NORTHEAST AT 15 MPH.

PEOPLE IN HUDSON AND SOUTHERN NEW YORK COUNTIES...INCLUDING THE
CITIES OF BAYONNE...JERSEY CITY...BATTERY PARK...HOBOKEN...UNION CITY
AND MIDTOWN MANHATTAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM ALONG WITH SMALL
HAIL AND VERY HEAVY RAIN.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:45 PM EDTSevere Thunderstorm WarningOKXHudson14 min
Jun 28, 9:07 PM EDTDense Fog AdvisoryOKXSuffolk12 hr
Jun 28, 9:44 PM EDTMarine Weather StatementOKX10 hr
Jun 29, 5:32 AM EDTSevere Thunderstorm WarningOKXOrange43 min
Jun 29, 3:14 PM EDTSevere Thunderstorm WarningOKXWestchester46 min
Jun 29, 6:31 PM EDTSevere Thunderstorm WarningOKXRichmond44 min
Jun 29, 6:45 PM EDTDense Fog AdvisoryOKXSuffolk4 hr
Jun 29, 6:48 PM EDTSpecial Marine WarningOKX57 min
Jun 29, 7:23 PM EDTFlash Flood WarningOKXKings, New York, Queens2 hr
Jun 29, 7:26 PM EDTSevere Thunderstorm WarningOKXQueens36 min
Jun 29, 7:37 PM EDTSpecial Marine WarningOKX53 min

Nearby

Flash Flood Warnings in New Jersey, 2006Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.